Alert archive / Wyoming / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 22, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jul 18, 2003, 12:43 PM MDT for Natrona County, Wyoming. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2003, 12:43 PM MDT (18:43 UTC)
- Expired
- Jul 18, 2003, 1:45 PM MDT
- In force
- 62 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 108 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 6.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -292 J/kg
- Mixed-layer LCL
- 2525 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
355 WUUS55 KRIW 181843 SVRRIW WYC025-181945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 1242 PM MDT FRI JUL 18 2003 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN NATRONA COUNTY IN CENTRAL WYOMING * UNTIL 145 PM MDT * AT 1242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTHWESTERN NATRONA COUNTY...OR ABOUT 55 MILES WEST OF CASPER...MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL SOUTHWESTERN NATRONA COUNTY IN CENTRAL WYOMING AROUND 100 PM MDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING DAMAGING HAIL UP TO THE SIZE OF GOLFBALLS. THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING DAMAGING WINDS GREATER THAN 60 MILES AN HOUR. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STURDY BUILDING. BOATERS ON AREA LAKES SHOULD TAKE SHELTER. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DANGEROUS LIGHTNING ARE ALL LIKELY. STAY AWAY FROM TREES OR OTHER ISOLATED TALL OBJECTS. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4267 10723 4271 10746 4247 10749 4247 10714 $$ SKRBAC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:31 AM MDT, 9 hours 12 minutes earlier.
Area forecast discussion, Jul 18, 3:31 AM MDT, 9 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 330 AM MDT THU JUL 17 2003 .TODAY THROUGH SUNDAY NIGHT... WEAK SHORTWAVE WORKING EAST THROUGH THE CWFA EARLY THIS MORNING. KRIW 88D SHOWS LINE EXTENDING FROM NEAR WORLAND TO NORTHERN SWEETWATER COUNTY WITH SOME LIGHTNING NOTED ON THE SOUTHERN THIRD. SEVERAL OUTFLOW BOUNDARIES HAVE INTERACTED SINCE MID-EVENING ALLOWING FOR INTENSIFICATION OVER THE WIND RIVER BASIN. THIS CONVECTION SHOULD WEAKEN AND CONTINUE TO PROGRESS EAST OF THE CWFA BY SUNRISE. STEADY STREAM OF MOISTURE...INCLUDING CLAUDETTE REMNANTS... WILL STREAM NORTH FROM THE DESERT SOUTHWEST TODAY. EMBEDDED SHORTWAVES WILL AID INSTABILITY...AS WILL THE SURFACE MOISTURE THAT HAS PUSHED INTO EAST SECTIONS OF THE CWFA. PW VALUES TO OUR SOUTH AND SOUTHWEST RANGING FROM 0.80 INCHES TO AROUND 1.00 INCH. BOTTOM LINE...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS THROUGH THE WEEKEND. HIGH CENTERED OVER THE SOUTHERN ROCKIES WILL CONTINUE TO KEEP THIS PATTERN ACTIVE THROUGH THE WEEKEND. PREVIOUS GRIDDED FIELDS HANDLED THIS TREND WELL. MAINLY TWEAKED TEMPS AND DEW POINTS WITH THIS PACKAGE. RIDGE WILL SLIDE SLIGHTLY WEST BY SUNDAY ALLOWING FOR A NORTHWEST FLOW ALOFT OVER THE NORTHERN TIER OF COUNTIES. ANOTHER WEAK SURFACE BOUNDARY NUDGES SOUTH ACROSS THE EAST ZONES ON SUNDAY...SO BETTER CHANCE OF PRECIP WILL AGAIN BE OUT THAT WAY. CNJ .MONDAY THROUGH THURSDAY... UPPER HIGH REMAINS ANCHORED ACROSS THE SOUTHWEST US THROUGH EXTENDED PERIOD. SYSTEMS TOPPING RIDGE TO THE NORTH WILL NEED TO BE MONITORED FOR ISOLATED CONVECTION...BUT NOT WORTH A MENTION AT THIS POINT. FOR NOW...OVERALL DRY FORECAST LOOKS REASONABLE WITH THE HEAT PERSISTING. .RIW...NONE.
Hazardous weather outlook, Jul 18, 5:27 AM MDT, 7 hours 16 minutes before
WYZ001>020-022>030-191300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 527 AM MDT FRI JUL 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:17 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 43 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.